MAUDE Adverse Event Report: HOLOGIC INCORPORATED PANTHER INSTRUMENT; IN-VITRO DIAGNOSTIC

HOLOGIC INCORPORATED PANTHER INSTRUMENT; IN-VITRO DIAGNOSTIC
Catalog Number 902615
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Test Result (2695)
Date of Event 10/15/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Customer, (b)(6) hospital, contacted hologic on (b)(6) 2018 to report that they had a cap pierce failure (cpf) flag due to sample pipettor error which invalidated an aptima combo 2 (ac2) run (b)(4).The customer acknowledged that the operator was new and did not install the sample shield properly.After the customer correctly reinstalled the sample shield, the instrument processed without any errors.Patient results for the initial run were not impacted because the run was invalidated.On (b)(6) 2018, the customer contacted hologic again (b)(4) to report an increased number of ct and gc positive results on an ac2 run, which was related to the sample shield not seated properly.The operator who installed the sample shield for this run was the same operator who installed the sample shield on (b)(6) 2018.Run.Hologic recommended the customer to change the sample shield and rerun the assays.Since there was a high prevalence of positive results for the ac2 assays, the initial run results were suspect.The customer has stated that this operator will undergo additional training and has also implemented a charge person who will be reviewing results in the future.Per risk assessment, if the patient received a false positive result for ct or gc, the cdc recommends treatment for the patient is antibiotics.The potential impact to the patient would be therefore be inconvenience, anxiety, and unnecessary antibiotic use.The risk of reporting an incorrect std diagnostic result is considered serious.The samples were re-tested by the customer two days after reporting the initial results and 29 corrected results were reported to the clinicians.Hologic will work with customer to provide training to the operators on proper sample shield replacement.

Brand Name
PANTHER INSTRUMENT
Common Device Name
IN-VITRO DIAGNOSTIC
Manufacturer (Section D)
HOLOGIC INCORPORATED
10210 genetic center drive
san diego CA
MDR Report Key8071864
Report Number2024800-2018-00013
Device Sequence Number2125059
Product Code LSL
UDI-Device Identifier15420045504141
UDI-Public15420045504141
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K111409
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number902615
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2018
Initial Report FDA Received Date11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;